Alert archive / Tennessee / Flash Flood Warnings in 2011
Flash Flood Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jan 1, 2011, 6:53 AM EST for Morgan County, Scott County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2011, 6:53 AM EST (11:53 UTC)
- Expired
- Jan 1, 2011, 9:45 AM EST
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Morgan County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 102 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
009
WGUS54 KMRX 011153
FFWMRX
TNC129-151-011445-
/O.NEW.KMRX.FF.W.0001.110101T1153Z-110101T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
653 AM EST SAT JAN 1 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MORGAN COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF WARTBURG...
SCOTT COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF ONEIDA...
* UNTIL 945 AM EST
* AT 639 AM EST...MODERATE TO HEAVY RAINFALL CONTINUED OVER THE
NORTHERN CUMBERLAND PLATEAU. RADAR ESTIMATED RAINFALL IS IN EXCESS
OF TWO INCHES OVER THE PAST FEW HOURS. THE HEAVIEST RAINFALL HAS
OCCURRED OVER THE WESTERN PORTIONS OF SCOTT AND MORGAN COUNTIES. AN
ADDITIONAL ONE INCH OF RAINFALL IS LIKELY BY 800 AM EST.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG SOUTH
FORK...RUGBY AND DEERLODGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3660 8426 3651 8425 3651 8432 3646 8435
3640 8432 3623 8437 3615 8445 3605 8435
3600 8443 3593 8462 3601 8474 3608 8480
3615 8491 3628 8488 3630 8480 3640 8467
3660 8478
$$
17What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 1, 6:30 AM EST, 23 minutes earlier.
Area forecast discussion, Jan 1, 6:30 AM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
630 AM EST SAT JAN 1 2011
.AVIATION...STRONG LOW LEVEL SOUTHERLY JET HAS DEVELOPED IN ADVANCE
OF AN APPROACHING COLD FRONT. LOW LEVEL WIND SHEAR WILL BE A HAZARD
IN FIRST PART OF TAF PERIOD. WIDESPREAD MODERATE TO HEAVY RAIN
SHOWERS WILL CONTINUE ALONG AND EAST OF COLD FRONT. MVFR CONDITIONS
WILL BE PREVAILING BUT PERIODS OF IFR CONDITIONS POSSIBLE DURING THE
HEAVIEST OF SHOWERS. BRIEF THUNDERSTORM ACTIVITY POSSIBLE AT CHA AND
TYS EARLY IN THE TAF PERIOD. FRONT MOVES INTO THE AREA AROUND
01/21Z. MOST PRECIPITATION WILL HAVE MOVED OFF TO THE EAST. TRI IS
THE EXCEPTION WHERE RAINFALL IS POSSIBLE THROUGH MUCH OF THE PERIOD.
FREEZING LEVEL AROUND 11KFT WILL DROP RAPIDLY ALONG AND BEHIND
FRONTAL ZONE AFTER 02/00Z.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...HIGH WIND WARNING UNTIL 4 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...JOHNSON...MCMINN...NW BLOUNT...NORTH SEVIER...
NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST GREENE...
NORTHWEST MONROE...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...SULLIVAN...
UNICOI...WASHINGTON TN.
WIND ADVISORY UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR THE
FOLLOWING ZONES: BLEDSOE...CAMPBELL...CLAIBORNE...EAST
POLK...MARION...MORGAN...SCOTT TN...SEQUATCHIE.
VA...HIGH WIND WARNING UNTIL 4 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: WASHINGTON.
&&
SON/MJBHazardous weather outlook, Jan 1, 3:56 AM EST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 356 AM EST SAT JAN 1 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-020900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 356 AM EST SAT JAN 1 2011 /256 AM CST SAT JAN 1 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT STRONG AND GUSTY WINDS ARE POSSIBLE TODAY IN THE HIGHER ELEVATIONS OF EAST TENNESSEE...SOUTHWEST VIRGINIA AND SOUTHWEST NORTH CAROLINA AHEAD OF A COLD FRONT MOVING INTO THE REGION. LOOK FOR MODERATE TO POSSIBLY HEAVY SHOWERS TO DEVELOP AND MOVE INTO THE REGION THIS MORNING. RAINFALL AMOUNTS OF ONE TO POSSIBLY TWO INCHES ARE POSSIBLE ACROSS THE CUMBERLAND PLATEAU REGION EXTENDING SOUTH TO NEAR CHATTANOOGA...WITH AMOUNTS UP TO AN INCH POSSIBLE ELSEWHERE. RESIDENTS ACROSS THE AREA ARE URGED TO REMAIN UPDATED WITH THE LATEST FORECAST INFORMATION. KEEP NOAA WEATHER RADIO NEARBY AND IN THE ALERT MODE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA BY MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY TODAY DUE TO THE POSSIBILITY OF HEAVY RAINFALL.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 2:40 AM EST | Wind Advisory | MRX | Bledsoe, Campbell, Claiborne, Marion, Morgan, Polk and 2 more | 13 hr |
| Jan 1, 7:04 AM EST | Areal Flood Advisory | MRX | Bledsoe, Marion, Sequatchie | 116 min |
| Jan 1, 8:35 AM EST | Areal Flood Advisory | MRX | Anderson, Blount, Bradley, Campbell, Claiborne, Grainger and 14 more | 3 hr |
| Jan 1, 11:31 AM EST | Areal Flood Advisory | MRX | Blount, Monroe, Polk, Sevier | 119 min |
| Jan 1, 1:27 PM EST | Areal Flood Advisory | MRX | Monroe, Polk | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.